Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 111, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 9, 2009, 6:00 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2009, 6:00 PM EDT (22:00 UTC)
- Expired
- Jul 9, 2009, 7:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 6:14 PM EDT | TSTM WND GST 61 | Boca Raton, FL | A WIND GUST OF 61 MPH WAS RECORDED AT BOCA RATON COMMUNITY HIGH SCHOOL. |
| Jul 9, 6:15 PM EDT | TSTM WND DMG | Boca Raton, FL | PUBLIC REPORTED A 20 TO 30 FT TREE, 6 INCHES IN DIAMETER SNAPPED IN HALF ALONG WITH TWO TRANSFORMERS BLOWN OUT NEAR THE FAU CAMPUS IN BOCA RATON. |
| Jul 9, 6:17 PM EDT | TSTM WND GST 60 | Boca Raton, FL | PUBLIC ESTIMATED 50 TO 60 MPH IN DOWNTOWN BOCA RATON ALONG WITH PEA SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1583 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 092200
SVRMFL
FLC011-099-092300-
/O.NEW.KMFL.SV.W.0111.090709T2200Z-090709T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
600 PM EDT THU JUL 9 2009
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BROWARD COUNTY IN SOUTH FLORIDA.
SOUTHERN PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 700 PM EDT
* AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 22 MILES WEST OF PARKLAND TO
MISSION BAY...AND MOVING NORTHEAST AT 15 MPH.
* THE LINE OF STORMS WILL AFFECT...
MISSION BAY...
DEERFIELD BEACH...
BOCA RATON...
DELRAY BEACH...
VILLAGE OF GOLF...
LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
HEAVY RAINS MAY FLOOD POORLY DRAINED AREAS MAKING ROADWAYS
INDISTINGUISHABLE FROM CANALS AND PONDS. AVOID DRIVING IN WATERS
COVERING ROADWAYS.
LAT...LON 2628 8008 2627 8060 2620 8087 2632 8087
2647 8058 2661 8005
TIME...MOT...LOC 2200Z 231DEG 15KT 2634 8059 2640 8021
$$
TINGLER2 follow-up statements
550 WWUS52 KMFL 092237 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 637 PM EDT THU JUL 9 2009 FLC011-099-092300- /O.CON.KMFL.SV.W.0111.000000T0000Z-090709T2300Z/ PALM BEACH FL-BROWARD FL- 637 PM EDT THU JUL 9 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR NORTHWESTERN BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES... AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTHWESTERN BROWARD COUNTY...MOVING NORTHEAST AT 5 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2627 8062 2620 8087 2632 8087 2646 8061 TIME...MOT...LOC 2237Z 232DEG 4KT 2631 8081 $$ TINGLER
555 WWUS52 KMFL 092257 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 657 PM EDT THU JUL 9 2009 FLC011-099-092307- /O.EXP.KMFL.SV.W.0111.000000T0000Z-090709T2300Z/ PALM BEACH FL-BROWARD FL- 657 PM EDT THU JUL 9 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES WILL EXPIRE AT 700 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS WEAKENED. THUS THE THUNDERSTORM WARNING WILL EXPIRE AT 700 PM EDT. THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2627 8062 2620 8087 2632 8087 2646 8061 TIME...MOT...LOC 2257Z 232DEG 4KT 2632 8079 $$ TINGLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 5:46 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 9, 5:46 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 546 PM EDT THU JUL 9 2009 .UPDATE...THUNDERSTORMS HAVE CONSOLIDATED NOW OVER SOUTHERN PALM BEACH COUNTY INTO A LARGE PORTION OF BROWARD COUNTY. AN INTENSE AREA OF STORMS LIES ACROSS THE BROWARD-PALM BEACH COUNTY LINE. WILL HAVE TO WATCH THIS FOR MOVEMENT INTO THE METROPOLITAN AREAS OF FAR SE PALM BEACH COUNTY AND FAR NORTHEASTERN BROWARD COUNTY FOR POSSIBLE HIGH RAIN TOTALS EARLY THIS EVENING. HAVE UPDATED THE FCST TO REFLECT TRENDS. /DG && .PREV DISCUSSION... /ISSUED 215 PM EDT THU JUL 9 2009/ DISCUSSION... LATEST WATER VAPOR IMAGERY AND RUC ANALYSIS SHOWS A LOW-MID LEVEL RIDGE AXIS EXTENDING WESTWARD FROM THE CENTRAL ATLANTIC ACROSS THE SOUTHERN TIP OF THE FL PENINSULA...WITH TROUGHING OVER THE SOUTHEASTERN CONUS AND NERN GULF OF MEXICO. AT THE UPPER LEVELS...THE REGION REMAINS ON THE SERN FLANK OF EASTERN CONUS TROUGHING WITH A SLOWLY WESTWARD ADVANCING UPPER LOW NEAR EASTERN CUBA. SUBSIDENCE AND MID-LEVEL DRY AIR ON THE 12Z MIAMI SOUNDING APPEARS TO BE WINNING THE BATTLE WITH THE SEA BREEZES ACROSS MUCH OF THE AREA EXCEPT FOR THE LAKE OKEECHOBEE REGION. INDEED...SAHARAN AIR LAYER ANALYSIS SHOWS A LARGE REGION OF SAHARAN DUST COMING ACROSS THE AREA...AND THE SKY IS VERY HAZY OUTSIDE THE OFFICE HERE IN WESTERN MIAMI AS A RESULT. HAVE TRIMMED BACK POPS FOR THE REST OF THE AFTERNOON AS A RESULT OF THE STABILITY. MODELS ARE SHOWING A BREAK IN THE LOW/MID LEVEL RIDGING TONIGHT AND TOMORROW AS A PIECE OF THE TROUGH OVER THE NERN GULF/NCNTRL FL PENINSULA BREAKS OFF AND MOVES SW INTO THE GULF AS AN INVERTED TROUGH ON FRIDAY. OVERALL...THERE APPEARS TO BE LITTLE RESULTANT CHANGE IN THE SYNOPTIC PATTERN AND CONVECTION WILL BE DRIVEN BY SEA BREEZES AND STEERED BY THE SWRLY FLOW IN THE MID/UPPER LEVELS. MODELS REALLY ARE NOT HINTING AT MUCH IMPACT FROM THE UPPER LOW TO THE SE TOMORROW...HOWEVER THERE IS CLEARLY STILL A VERY LARGE STABLE LAYER OF SAHARAN DUST COMING ACROSS THE CWA...AND A SIGNIFICANT AMOUNT OF MID LEVEL DRY AIR ROTATING WEST TOWARDS US ON THE NW FRINGE OF THE UPPER LOW. THIS LEADS ME TO BELIEVE THAT MAVMOS POPS ARE TOO HIGH TOMORROW...AND WILL FCST POPS CLOSER TO THE MET. THE CAVEAT HOWEVER IS THE MID LEVELS COOL TO -10C OR SO...SO IT IS SOMEWHAT UNCERTAIN AS TO HOW EXACTLY THESE COMPETING FACTORS WILL BALANCE OUT. FOR SATURDAY AND SUNDAY...MODEL GUIDANCE SHOWS THE DEEP-LAYER RIDGE AXIS WILL SHIFT JUST NORTH OF THE AREA LEAVING SOUTH FL IN A DEEP ERLY FLOW. THIS WILL SHIFT THE FOCUS OF STORM CHANCES TO THE WESTERN INTERIOR AND GULF COAST...AND THINGS COULD BE ENHANCED THERE EVEN MORE IF A GULF COAST SEA BREEZE DEVELOPS. A MOISTURE SURGE AROUND THE BACK SIDE OF THE AFOREMENTIONED ERN CUBA UPPER LOW COULD ALSO MOVE ACROSS THE AREA ON SUNDAY AS ADVERTISED BY THE GFS...AND THIS COULD INCREASE STORM COVERAGE SOME AS WELL. THE RIDGE AXIS SHOULD REMAIN JUST NORTH OF THE REGION THROUGH THE MIDDLE OF NEXT WEEK...SO SIMILAR CONDITIONS CAN BE EXPECTED WITH LOWEST STORM CHANCES EAST AND HIGHEST WEST. LIGHT ONSHORE FLOW WILL ALSO KEEP NIGHTTIME READINGS WARMEST EAST...AND COULD LEAD TO THE CHANCE FOR A SHOWER OR STORM EVEN AT NIGHT ACROSS THE EASTERN METRO AREAS THIS PERIOD. MARINE... GENERALLY TRANQUIL MARINE CONDITIONS SHOULD EXIST THROUGH THE WEEKEND...WITH LIGHT SOUTH/SOUTHWEST WINDS AT LESS THAN 10 KTS BECOMING ESE AT 10KTS SAT/SUN. SEAS SHOULD REMAIN 4 FT OR LESS. FIRE WEATHER... NO CONCERNS THIS PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 90 75 89 / 30 40 30 30 FORT LAUDERDALE 79 91 79 90 / 30 30 20 30 MIAMI 79 91 78 90 / 30 30 20 30 NAPLES 79 91 76 92 / 20 30 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 9, 2:13 PM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 213 PM EDT THU JUL 9 2009 FLZ063-066>075-168-172>174-100100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 213 PM EDT THU JUL 9 2009 ...A FEW STRONG STORMS POSSIBLE INTERIOR AND NORTHEAST AREAS THIS AFTERNOON... ...SCATTERED STORMS ALL SOUTH FLORIDA THIS AFTERNOON... ...HEAT INDICES NEAR 105 INTERIOR AREAS THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTH FLORIDA THIS AFTERNOON. A FEW STORMS COULD BECOME STRONG OVER LAKE OKEECHOBEE AREA AND THE NORTHEAST METRO AREAS THIS AFTERNOON. THE PRIMARY IMPACTS WITH THE STRONGEST STORMS WILL GUSTY WINDS, SMALL HAIL, FREQUENT LIGHTNING STRIKES, AND LOCALLY HEAVY RAINFALL. IF YOU SEE LIGHTNING OR HEAR THUNDER, MOVE INSIDE UNTIL THE STORMS HAVE PASSED BY. WIND: THE STRONGEST STORMS TODAY WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH MAINLY OVER THE INTERIOR AND NORTHEAST COAST METRO AREAS. HAIL: THE MID TO UPPER ATMOSPHERE HAS COOL THIS MORNING WHICH WILL ALLOW FOR THE STRONGEST STORMS TO PRODUCE HAIL UP TO DIME SIZE MAINLY OVER THE INTERIOR AND NORTHEAST COAST METRO AREAS. TEMPERATURES: HIGHS WILL REMAIN IN THE MID 90S OVER THE INTERIOR AREAS THIS AFTERNOON ALONG WITH HIGH HUMIDITIES. THIS WILL ALLOW FOR THE HEAT INDICES TO BE AROUND 105 THIS AFTERNOON OVER THE INTERIOR AREAS OF SOUTH FLORIDA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Special weather statement, Jul 9, 3:57 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
357 PM EDT THU JUL 9 2009
FLZ067-092045-
INLAND PALM BEACH COUNTY FL-
357 PM EDT THU JUL 9 2009
...STRONG THUNDERSTORM MOVING ACROSS CORBET WILDLIFE AREA...
AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF INDIANTOWN...MOVING NORTHEAST AT
15 MPH.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2683 8052 2686 8057 2696 8049 2696 8043
2696 8028 2695 8026
TIME...MOT...LOC 1956Z 233DEG 14KT 2690 8047
TINGLERSpecial weather statement, Jul 9, 4:08 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 408 PM EDT THU JUL 9 2009 FLZ070-071-073-075-092045- MAINLAND MONROE FL-INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL- INLAND MIAMI-DADE FL- 408 PM EDT THU JUL 9 2009 ...STRONG THUNDERSTORM MOVING ACROSS THE AREA... AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTH OF DADE-COLLIER TRAINING AIRPORT... MOVING NORTHEAST AT 10 MPH. THIS STORM WILL AFFECT... FORTYMILE BEND ALONG TAMIAMI TRAIL... DADE-COLLIER TRAINING AIRPORT... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 55 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 2590 8061 2567 8090 2582 8101 2610 8075 TIME...MOT...LOC 2008Z 227DEG 10KT 2580 8089 DG
Special weather statement, Jul 9, 4:38 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 438 PM EDT THU JUL 9 2009 FLZ071-072-092115- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- 438 PM EDT THU JUL 9 2009 ...STRONG THUNDERSTORM MOVING ACROSS RURAL CENTRAL BROWARD COUNTY... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 7 MILES SOUTH OF INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL AFFECT... INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 55 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 2624 8048 2604 8043 2598 8066 2609 8073 TIME...MOT...LOC 2038Z 242DEG 9KT 2605 8063 DG
Local storm report, Jul 9, 4:42 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
442 PM EDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL JUPITER 26.93N 80.10W
07/09/2009 E1.00 INCH PALM BEACH FL PUBLIC
&&
GREGORIALocal storm report, Jul 9, 5:22 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
522 PM EDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND GST WESTON 26.11N 80.39W
07/09/2009 M55 MPH BROWARD FL MESONET
MESONET AT CYPRESS BAY HIGH SCHOOL IN WESTON RECORDED A
55 MPH WIND GUST.
&&
GREGORIASpecial weather statement, Jul 9, 5:37 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 537 PM EDT THU JUL 9 2009 FLZ067-071-092200- INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL- 537 PM EDT THU JUL 9 2009 ...STRONG THUNDERSTORMS MOVING ACROSS HIGHWAY 27... AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL TO 8 MILES NORTHWEST OF PARKLAND...MOVING NORTHEAST AT 15 MPH. THESE STORMS WILL AFFECT... HIGHWAY 27 NEAR THE BROWARD PALM BEACH COUNTY LINE... AND SURROUNDING AREAS. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2636 8074 2645 8037 2629 8035 2621 8071 TIME...MOT...LOC 2136Z 231DEG 15KT 2629 8067 2636 8036 TINGLER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:32 PM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| Jul 9, 2:17 PM EDT | Special Weather Statement | MFL | Okeechobee | 43 min |
| Jul 9, 2:34 PM EDT | Special Marine Warning | MFL | 86 min | |
| Jul 9, 2:37 PM EDT | Special Weather Statement | MFL | Glades | 23 min |
| Jul 9, 2:54 PM EDT | Areal Flood Advisory | MFL | Glades | 99 min |
| Jul 9, 3:23 PM EDT | Special Marine Warning | MFL | 36 min | |
| Jul 9, 3:45 PM EDT | Special Weather Statement | MFL | Martin | 15 min |
| Jul 9, 3:53 PM EDT | Special Weather Statement | MFL | Broward | 22 min |
| Jul 9, 3:57 PM EDT | Special Weather Statement | MFL | Martin | 48 min |
| Jul 9, 4:08 PM EDT | Special Marine Warning | MFL | 67 min | |
| Jul 9, 4:08 PM EDT | Special Weather Statement | MFL | Monroe | 37 min |
| Jul 9, 4:13 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 44 min |
| Jul 9, 4:38 PM EDT | Special Weather Statement | MFL | Broward | 37 min |
| Jul 9, 4:49 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 41 min |
| Jul 9, 5:13 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 21 min |
| Jul 9, 5:28 PM EDT | Special Marine Warning | MFL | 92 min | |
| Jul 9, 5:37 PM EDT | Special Weather Statement | MFL | Broward | 23 min |
| Jul 9, 6:04 PM EDT | Special Marine Warning | MFL | 116 min | |
| Jul 9, 6:09 PM EDT | Special Weather Statement | MFL | Miami-Dade | 36 min |
| Jul 9, 6:21 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 52 min |
| Jul 9, 6:44 PM EDT | Special Marine Warning | MFL | 91 min | |
| Jul 9, 7:07 PM EDT | Special Weather Statement | MFL | Hendry | 23 min |
| Jul 9, 7:33 PM EDT | Special Weather Statement | MFL | Collier | 27 min |
| Jul 9, 7:59 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Hendry | 17 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.